Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 40, NWS Memphis, TN

June 7, 2011Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood advisory at Jun 7, 2011, 8:19 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 8:19 AM CDT (13:19 UTC)
Expired
Jun 10, 2011, 9:27 AM CDT
In force
3 days
Issued by
NWS Memphis, TN

Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Osceola (OSGA4).

Action stage
24 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jun 6, 2:58 PM CDT, 17 hours 21 minutes earlier.

Area forecast discussion, Jun 6, 2:58 PM CDT, 17 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON JUN 6 2011

.DISCUSSION...

HIGH PRESSURE CENTERED OVER THE MIDSOUTH HAS SUPPRESSED CONVECTIVE
DEVELOPMENT SO FAR TODAY...AND THIS SHOULD REMAIN THE CASE FOR AT
LEAST THE NEXT 24 HOURS. THIS CAPPED STAGNANT AIRMASS WILL ALLOW
AIRBORNE PARTICULATES TO BUILD UP NEAR THE GROUND AND WE WILL
LIKELY SEE MORE HAZE LATE TONIGHT AND TOMORROW.

THE RIDGE WILL EDGE EASTWARD TOMORROW BUT BROADEN KEEPING MOST OF
THE AREA IN THE UPPER 90S...PROBABLY A DEGREE WARMER THAN TODAY
ON AVERAGE. AS THE HIGH CONTINUES TO SHIFT EAST...AND A LOW
DEVELOPS IN THE PLAINS...SOUTHERLY FLOW WILL INCREASE TUESDAY
NIGHT INTO WEDNESDAY. INCREASED MOISTURE AND A WEAKER CAP ON THE
BACK OF THE RIDGE WILL ALLOW FOR THE DEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS WEDNESDAY. COVERAGE WILL PROBABLY NOT BE
GREAT...BUT THE STORMS THAT DO DEVELOP WILL BE PROLIFIC RAIN
PRODUCERS...AND WILL NOT MOVE ANYWHERE QUICKLY. FREQUENT LIGHTNING
IS ALSO TYPICAL WITH THESE SUMMERTIME TYPE STORMS.

TEMPERATURES WILL TREND COOLER TOWARDS THE END OF THE WORK
WEEK...MAINLY DUE TO INCREASED CLOUD COVER AND PRECIPITATION.
HIGHS BY THURSDAY INTO THE WEEKEND WILL REMAIN ABOVE NORMAL...BUT
3-5 DEGREES COOLER THAN WE HAVE EXPERIENCED RECENTLY...GENERALLY
IN THE LOWER 90S. ALTHOUGH NO ORGANIZED RAINFALL IS IN THE
FORECAST...IT LOOKS LIKE WE WILL REMAIN IN A PATTERN WHERE
AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE. GUIDANCE SUGGESTS A
WEAK FRONT COULD BRING BETTER RAIN CHANCES TO THE MIDSOUTH LATE
SATURDAY INTO SUNDAY...BUT WILL WAIT TO SEE A BIT MORE CONSISTENCY
IN THE FORECAST BEFORE INCREASING POPS MORE TO MORE THAN A SLIGHT
CHANCE.

&&

.AVIATION...

18Z TAF CYCLE (1PM MON - 1PM TUE)

PERSISTENCE FORECAST WILL CONTINUE WITH VFR CEILINGS AND
VISIBILITIES CONTINUING THROUGH MUCH OF THE FORECAST PERIOD. THE
EXCEPTION WILL BE AT MKL AND TUP WHERE TEMPORARY REDUCTIONS TO
MVFR VISIBILITIES WILL OCCUR WITH EARLY MORNING FOG. WINDS SHOULD
REMAIN LIGHT THROUGH THE PERIOD.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  98  76  96 /  10  10  10  20
MKL  68  96  70  95 /  10  10  10  20
JBR  70  98  72  95 /  10  10  10  20
TUP  70  96  72  95 /  10  10  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 6, 4:40 PM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT MON JUN 6 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
440 PM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:21 PM CDTRiver Flood AdvisoryMEGDeSoto, Tunica18 hr

Nearby

River Flood Advisories in Tennessee, 2011River Flood Advisories in Arkansas, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.